Just Got Tinnitus — Was Taking Xifaxan and Neomycin When It Started

Discussion in 'Introduce Yourself' started by SallySc, Dec 14, 2019.

    1. SallySc

      SallySc Member

      Tinnitus Since:
      12/2019
      Cause of Tinnitus:
      Neocymin
      Hi there, I started getting tinnitus a little over a week ago. I was diagnosed with SIBO and prescribed Xifaxan and Neomycin for a 14 day period. My doctor checked me 1 week in and I was doing fine. At about 10-11 days into the treatment I noticed when it was very quiet that I had slight ringing in my ears. (Reminded me of the old days (I'm 60) after going to a concert.)

      Silly me, I finished the medication because I didn't make the connection. Now it has been 3 days since I stopped the meds and the ringing is so much louder, constant high pitched. I can still hear fine - tv, radio, people, but the high pitched ringing is loud. Also, I don't know if it is related since I am getting a cold, but both yesterday and today I woke with pain in my jaw joint area by my ears, mostly left side but a little also on the right. I've read that Neomycin is known to cause tinnitus and may cause deafness even later.

      My question is since I only took it for 2 weeks, and will not take it again, does anyone know or has experienced the tinnitus resolving or quieting after a while or should I expect this to be my new way of living? UGH!
       
      • Hug Hug x 1
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. Usually tinnitus from taking ototoxic medicines will fade over time after stopping the medicines. No one can predict how it will be in your case. No need to worry about it for the time being as this will add much more stress and anxiety worrying about it and they are bad for tinnitus. You have a good chance to get better because you only take the med for a short time. Besides as you said, there are other possible causes of the tinnitus besides the med. Try to wait it out a bit instead of panicking which is bad for tinnitus. Take care. God bless.
       
      • Like Like x 1

Share This Page

Loading...